MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 3.5MM PRXHUM LK PL 3H R 89MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 3.5MM PRXHUM LK PL 3H R 89MM; PLATE, FIXATION, BONE
Catalog Number R71801303
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed because the implants were out of place.The problem was corrected placing a total shoulder prosthesis.The patient´s health condition is stable.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical team concluded, based solely on the imaging provided, unable to rule out a malaligned reduction of the proximal humerus fracture and subsequent plate disassociation as a contributing factor to the reported ¿out of place¿ locking plate and subsequent revision.The patient impact beyond possible pain/discomfort and the revision procedure itself cannot be determined.No further medical assessment can be rendered at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Without the actual product involved and/or device information our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
3.5MM PRXHUM LK PL 3H R 89MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7225123
Report Number1020279-2018-00089
Device Sequence Number1485473
Product Code HRS
UDI-Device Identifier03596010573544
UDI-Public03596010573544
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K092015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2025
Device Catalogue NumberR71801303
Device Lot Number15HM14042
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/17/2018
Supplement Date Received by Manufacturer01/17/2018
01/17/2018
Initial Report FDA Received Date01/29/2018
Supplement Report FDA Received Date01/31/2018
05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR